Alert archive / Kansas / Excessive Heat Warnings in 2023
Excessive Heat Warning 4, NWS Dodge City, KS
NWS Dodge City, KS issued this excessive heat warning at Aug 22, 2023, 10:25 AM CDT for 6 counties in Kansas. It took effect at Aug 23, 2023, 12:00 PM CDT. It was in force for 55 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2023, 10:25 AM CDT (15:25 UTC)
- In effect from
- Aug 23, 2023, 12:00 PM CDT
- Expired
- Aug 25, 2023, 7:00 PM CDT
- In force
- 55 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Ellis County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 92 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this excessive heat warning went out at Aug 22, 10:09 AM CDT, 16 minutes earlier.
Area forecast discussion, Aug 22, 10:09 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1009 AM CDT Tue Aug 22 2023 ...Updated Aviation... .SHORT TERM...(Today through Wednesday) Issued at 1218 AM CDT Tue Aug 22 2023 WV imagery indicates a broad upper level area of high pressure remaining stretched across the Central Plains into the Western High Plains. Near the surface, a weak lee side trough of low pressure remains anchored in eastern Colorado. An ongoing hot and dry pattern will continue during the period with short term ensembles showing virtually no movement to the broad scale upper level high centered across the Central Plains with the western fringe draped across the Western High Plains. Prevailing southerlies ahead of a weak lee side trough anchored in eastern Colorado will continue to reinforce the warmer air mass settled across the high plains of western Kansas. With very little change from yesterday, look for afternoon highs ranging from the upper 90s(F) to a little above 100F with the hottest temperatures once again in central Kansas. Expect lows tonight down into the upper 60s(F) to the mid 70s(F). .LONG TERM...(Wednesday night through Monday) Issued at 100 AM CDT Tue Aug 22 2023 Hot/dry conditions are likely to persist through the end of the week, although medium range ensembles do begin to show the upper level high sinking slightly southwestward into the South Plains as an upper level shortwave crests the ridge axis in southern Canada late Thursday then drops southeast through the Upper Midwest Friday, sending a weak attendant cold front southward through the Central Plains before stalling out. Although hotter temperatures remain forecast with temperatures in the upper 90s(F) to just above 100F the first couple of days of the period, there is increasing confidence for high temperatures dropping closer to normal seasonal levels by end of week Friday. Additionally, minimal precip chances return to portions of western Kansas as early as Friday evening in association with the aforementioned weak cold front arrival. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1009 AM CDT Tue Aug 22 2023 Excellent flying weather will continue through this TAF cycle, with varying amounts of cirrus. Light winds will continue with a southerly component. && .PRELIMINARY POINT TEMPS/POPS... DDC 102 73 102 72 / 0 0 0 0 GCK 99 70 99 69 / 0 0 0 0 EHA 97 68 101 69 / 0 0 0 0 LBL 99 70 100 69 / 0 0 0 0 HYS 104 75 103 74 / 0 0 0 0 P28 103 77 103 74 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 8 PM CDT this evening for KSZ031- 046-065-066-081-090. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...Turner
Hazardous weather outlook, Aug 22, 3:22 AM CDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 322 AM CDT Tue Aug 22 2023 KSZ030-031-043>046-061>066-074>081-084>090-230830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 322 AM CDT Tue Aug 22 2023 /222 AM MDT Tue Aug 22 2023/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight An Excessive Heat Warning is in effect today. See the Weather Message for further details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 10:25 AM CDT | Heat Advisory | DDC | Comanche, Edwards, Kiowa | 34 hr |
Nearby
Excessive Heat Warnings in Kansas, 2023Every excessive heat warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.